Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 111, NWS Pueblo, CO

July 3, 2008El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 3, 2008, 6:43 PM MDT for El Paso County, Colorado. It was in force for 92 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2008, 6:43 PM MDT (00:43 UTC)
Expired
Jul 3, 2008, 8:15 PM MDT
In force
92 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County El Paso County, CO

What was reported inside it

TimeReportWhereRemark
Jul 3, 7:08 PM MDTHAIL 0.755 Wnw Peyton, CO
Jul 3, 7:18 PM MDTHAIL 0.886 Ne Black Forest, CO
Jul 3, 7:45 PM MDTHAIL 0.882 Ene Black Forest, COHAIL UP TO THE SIZE OF NICKELS NOTED FROM APPROXIMATELY 745 PM TO 755 PM MDT.
Jul 3, 8:04 PM MDTHAIL 0.7518 N Colorado Springs, COCOCORAHS REPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1101 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1886 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 040043
SVRPUB
COC041-040215-
/O.NEW.KPUB.SV.W.0111.080704T0043Z-080704T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
643 PM MDT THU JUL 3 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES COLORADO SPRINGS...

* UNTIL 815 PM MDT...

* AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
  LOCATED 9 MILES NORTHEAST OF BLACK FOREST...OR ABOUT 19 MILES
  NORTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTH    
  AT 9 MPH. OTHER STRONG STORMS WERE NOTED WEST OF THE AIR FORCE     
  ACADEMY AND THIS STORM WAS MOVING TO THE SOUTH SOUTHEAST TOWARDS   
  COLORADO SPRINGS. ADDITIONAL STRONG TO SEVERE STORMS WERE NOTED 
  OVER SOUTHERN ELBERT COUNTY...AND THESE STORMS WERE ALSO MOVING    
  TOWARDS NORTHEAST EL PASO COUNTY. 

* LOCATIONS IMPACTED INCLUDE...
  BLACK FOREST.
  AIR FORCE ACADEMY.
  PEYTON.
  CALHAN.
  CASCADE.
  FALCON.
  MANITOU SPRINGS.
  YODER.
  TRUCKTON.
  SECURITY.
  SCHRIEVER AFB.
  RUSH.
  PETERSON AFB.
  ELLICOTT.
  COLORADO SPRINGS.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3868 10405 3868 10491 3879 10493 3882 10497
      3912 10501 3912 10405
TIME...MOT...LOC 0041Z 348DEG 8KT 3911 10461

$$
5 follow-up statements
000 
WWUS55 KPUB 040058
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
658 PM MDT THU JUL 3 2008

COC041-040215-
/O.CON.KPUB.SV.W.0111.000000T0000Z-080704T0215Z/
EL PASO CO-
656 PM MDT THU JUL 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR EL PASO COUNTY...

AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS CENTERED 6 MILES NORTHWEST OF PEYTON...OR 18 MILES NORTHEAST OF
COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTH AT 9 MPH.

ANOTHER STRONG STORM WAS NOTED WEST OF THE UNITED STATES AIR FORCE 
ACADEMY AND IT WAS ALSO MOVING TO THE SOUTH SOUTHEAST AT 10 MPH.

ADDITIONAL STRONG STORMS WERE NOTED IN SOUTHERN ELBERT COUNTY...AND 
THESE STORMS MAY MOVE INTO NORTHEAST EL PASO COUNTY.

LOCATIONS IMPACTED INCLUDE...
  BLACK FOREST.
  AIR FORCE ACADEMY.
  PEYTON.
  CALHAN.
  CASCADE.
  FALCON.
  MANITOU SPRINGS.
  COLORADO SPRINGS.
  YODER.

LAT...LON 3868 10405 3868 10491 3879 10493 3882 10497
      3912 10501 3912 10405
TIME...MOT...LOC 0056Z 348DEG 8KT 3908 10458

$$
000 
WWUS55 KPUB 040112
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
712 PM MDT THU JUL 3 2008

COC041-040215-
/O.CON.KPUB.SV.W.0111.000000T0000Z-080704T0215Z/
EL PASO CO-
711 PM MDT THU JUL 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR EL PASO COUNTY...

AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS CENTERED NEAR PEYTON...OR 17 MILES NORTHEAST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE SOUTH AT 9 MPH.

AT 708 PM...PENNY SIZE HAIL WAS REPORTED 5 MILES WEST NORTHWEST OF 
PEYTON. 

LOCATIONS IMPACTED INCLUDE...
  AIR FORCE ACADEMY.
  PEYTON.
  CALHAN.
  CASCADE.
  FALCON.
  MANITOU SPRINGS.
  COLORADO SPRINGS.

LAT...LON 3868 10405 3868 10491 3879 10493 3882 10497
      3912 10501 3912 10405
TIME...MOT...LOC 0111Z 348DEG 8KT 3905 10457

$$
000 
WWUS55 KPUB 040125
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
725 PM MDT THU JUL 3 2008

COC041-040215-
/O.CON.KPUB.SV.W.0111.000000T0000Z-080704T0215Z/
EL PASO CO-
721 PM MDT THU JUL 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR EL PASO COUNTY...

AT 718 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS CENTERED
NEAR PEYTON...OR 16 MILES NORTHEAST OF COLORADO SPRINGS...AND WAS
MOVING TOWARD THE SOUTH AT 9 MPH.

NICKEL SIZE HAIL WAS REPORTED 6 MILES EAST NORTHEAST OF BLACK 
FORREST AT 718 PM.

AT 720 PM...SEVERE STORMS WERE NOTED OVER NUMEROUS LOCATIONS OF EL 
PASO COUNTY...INCLUDING 6 MILES EAST NORTHEAST OF BLACK FORREST...5 
MILES WEST OF PALMER LAKE AND 3 MILES WEST OF FALCON. THE STORMS 
WERE MOVING SOUTH AT 9 MPH.

LOCATIONS IMPACTED INCLUDE...
  PEYTON.
  CALHAN.
  CASCADE.
  FALCON.
  MANITOU SPRINGS.
  COLORADO SPRINGS.

LAT...LON 3868 10405 3868 10491 3879 10493 3882 10497
      3912 10501 3912 10405
TIME...MOT...LOC 0121Z 348DEG 8KT 3903 10456

$$
000 
WWUS55 KPUB 040141
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
741 PM MDT THU JUL 3 2008

COC041-040215-
/O.CON.KPUB.SV.W.0111.000000T0000Z-080704T0215Z/
EL PASO CO-
738 PM MDT THU JUL 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR EL PASO COUNTY...

AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS
STORM WAS CENTERED NEAR BLACK FOREST...OR 12 MILES NORTHEAST OF
COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTH AT 11 MPH.

THIS STORM HAS A HISTORY OF PRODUCING HAIL BETWEEN PENNY AND NICKEL 
SIZE HAIL. 

LOCATIONS IMPACTED INCLUDE...
  BLACK FORREST
  FALCON.
  AIR FORCE ACADEMY.
  COLORADO SPRINGS.
  ELLICOTT.

AN ADDITIONAL STRONG STORM WAS NOTED OVER FAR NORTHEASTERN EL PASO 
COUNTY...JUST EAST OF THE TOWN OF RAMAH. THIS STORM WAS ALSO MOVING 
SOUTH AT ABOUT 10 MPH.

ISOLATED STRONG STORMS WERE ALSO NEAR ELBERT IN ELBERT COUNTY. THIS 
STORM COULD MOVE INTO EL PASO COUNTY AFTER 815 PM.
 

LAT...LON 3868 10405 3868 10491 3879 10493 3882 10497
      3912 10501 3912 10405
TIME...MOT...LOC 0138Z 018DEG 9KT 3900 10464

$$
000 
WWUS55 KPUB 040200
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
800 PM MDT THU JUL 3 2008

COC041-040215-
/O.CON.KPUB.SV.W.0111.000000T0000Z-080704T0215Z/
EL PASO CO-
757 PM MDT THU JUL 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR EL PASO COUNTY...

AT 753 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS
STORM WAS CENTERED NEAR BLACK FOREST...OR 11 MILES NORTHEAST OF
COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTH AT 10 MPH.

NICKEL SIZE HAIL WAS REPORTED NEAR BLACK FORREST AT 755 PM.

THE PUBLIC ALSO REPORTED HAIL COVERING THE GROUND NEAR MERIDIAN AND 
MURPHY IN THE BLACK FORREST AREA.

PENNY SIZE HAIL WAS REPORTED AT 800 PM 6 MILES EAST OF MONUMENT.

LOCATIONS IMPACTED INCLUDE...
  AIR FORCE ACADEMY.
  NORTH CENTRAL COLORADO SPRINGS.
  

LAT...LON 3868 10405 3868 10491 3879 10493 3882 10497
      3912 10501 3912 10405
TIME...MOT...LOC 0157Z 000DEG 9KT 3902 10471

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:37 PM MDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jul 3, 2:37 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
237 PM MDT THU JUL 3 2008

.SHORT TERM...
(TODAY AND TONIGHT)

...THE MAIN CHALLENGE IS THE AMOUNT AND STRENGTH OF CONVECTION ON
THE PLAINS...THE PALMER DIVIDE AND THE EASTERN MOUNTAINS...

.CURRENTLY... DAYTIME CONVECTION WITH A WEAKENING CAP ALONG THE I 25
CORRIDOR MAKES SCATTERED THUNDERSTORMS LIKELY. EVEN THOUGH THERE IS
WEAK SHEAR...THERE IS PLENTY OF CAPE AND DECREASING CINS TO ALLOW
FOR THE POSSIBILITY OF SEVERE WEATHER. WITH UPSLOPE SURFACE FLOW AND
A WEAK SYNOPTIC SYSTEM...THERE SEEMS TO BE NOT ENOUGH INHIBITION TO
STOP THE SUMMERTIME CONVECTION. SINCE THERE IS NO SYNOPTIC FORCING
THE CONVECTION WILL BE CONTAINED TO THE PALMER DIVIDE...THE EASTERN
SLOPED MOUNTAINS ESPECIALLY THE SOUTH EASTERN RANGES...AND PERHAPS
ALONG A BOUNDARY IN THE SOUTHERN EASTERN PLAINS.

.TONIGHT AND TOMORROW...THE CONVECTION SHOULD CONTINUE INTO THE
EARLY EVENING HOURS. THIS WILL END AROUND 6Z...SO I KEPT POPS UP
ACCORDINGLY. THE CONVECTION SHOULD THEN DISSIPATE AND THE EVENING
LOOKS TO BE FAIRLY QUIET. THE NAM AND GFS ARE VERY SIMILAR IN THEIR
DEW POINTS...AND THE ADJUSTED MET SEEMED TO HAVE A HANDLE ON THE
WINDS. NOT LOOKING FOR ANY MAJOR GUSTS AS A RIDGE WILL CONTINUE TO
BUILD OVER THE AREA TOMORROW. THE TEMPERATURES WILL INCREASE WITH
THE SOUTHERN I 25 CORRIDOR AND THE EASTERN PLAINS BEING IN THE 90S.
WITH THE RIDGE ENTRENCHED THE ONLY CHANCE FOR POPS TOMORROW AFTERNOON
WILL BE IN THE MOUNTAINS...ALONG THE PALMER DIVIDE AND STRETCHING
ACROSS THE SOUTHERN EASTERN PLAINS.

.LONG TERM...
(FRIDAY NIGHT THROUGH NEXT THURSDAY)

WITH RIDGE AXIS OVERHEAD FRIDAY NIGHT...WOULD EXPECT SPARSE
DAYTIME CONVECTION TO END QUICKLY IN THE EVENING...WITH MOST AREAS
CLEARING BY MIDNIGHT. UPPER RIDGE GETS FLATTENED SLIGHTLY
SATURDAY...AS FIRST IN A SERIES OF WEAK SHORT WAVES EJECTS INTO
THE PLAINS SATURDAY EVENING. MOISTURE STILL LOOKS RATHER LIMITED
DURING THE DAY...BUT WITH INCREASED UPWARD MOTION THERE SHOULD BE
ENOUGH RESIDUAL MOISTURE/INSTABILITY FOR SLIGHTLY BETTER COVERAGE
OF TSRA IN THE AFTERNOON. COULD SEE CONVECTION LINGER INTO
SATURDAY EVENING OVER THE EAST...AS INITIAL WEAK NORTHERLY SURGE
ADVECTS SOME HIGHER DEWPOINTS TOWARD THE MOUNTAINS. MOISTURE AND
UPSLOPE DEEPEN OVER THE EAST ON SUNDAY...AND WITH FAIRLY STRONG
TROUGH MOVING ACROSS THE STATE IN THE AFTERNOON...WOULD EXPECT A
CONTINUED UPTURN IN CONVECTION OVER THE EASTERN MOUNTAINS AND
PLAINS. NUDGED UP POPS AND LOWERED MAX TEMPS SLIGHTLY SUNDAY
AFTERNOON. NICE UPSLOPE AND MOISTURE OVER THE EAST AGAIN
MONDAY...BUT AREA MAY BE ON THE BACK SIDE OF THE UPPER WAVE...WITH
WEAK SUBSIDENCE LIMITING CONVECTION. SUBTLE DIFFERENCES BETWEEN
THE GFS AND ECMWF REGARDING POSITION OF UPPER RIDGE LEAD TO SOME
UNCERTAINTY IN CONVECTIVE CHANCES FOR THE TUE-THU FORECAST...WITH
EUROPEAN SOLUTION SLIGHTLY COOLER/MOISTER THAN THE GFS...AS THE
UPPER RIDGE IN THE EURO REMAINS JUST WEST OF THE AREA. GFS LOOKS
HOTTER AND DRIER...THOUGH WEAK UPPER TROPOSPHERIC LOW COULD PLAY
A ROLE IN ENHANCING/SUPPRESSING CONVECTION AS IT WANDERS AROUND
TRAPPED UNDER THE RIDGE. WENT WITH THE GENERIC SUMMERTIME
FORECAST OF HOT TEMPS AND SLIGHT CHANCES FOR PRECIP...PRETTY
STANDARD FOR EARLY JULY. --ETP

&&

.AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
THE AREA WITH VFR TO MVFR CIGS POSSIBLE WITH THUNDERSTORMS ALONG
WITH HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS UP TO 60 MPH...AND
LOCALLY HEAVY RAINFALL.  THE AREA WITH THE GREATEST LIKELIHOOD FOR
STRONG TO SEVERE THUNDERSTORM WILL BE ALONG THE EASTERN SLOPES OF
THE SOUTHEAST MOUNTAINS...INCLUDING THE KCOS TAF SITE.
THUNDERSTORMS WILL DIMINISH AFTER 06Z WITH GRADUALLY CLEARING
SKIES.  NOT EXPECTED MUCH STRATUS REDEVELOPMENT FOR THE TAF
SITES...THOUGH COULD SEE SOME PATCHY MVFR STRATUS REDEVELOP NEAR THE
COLORADO KANSAS BORDER.  ISOLATED AFTN THUNDERSTORMS WILL BE
POSSIBLE AGAIN ON FRIDAY.  LOW LEVEL MOISTURE WILL DECREASE ON
FRIDAY THOUGH ENOUGH RESIDUAL MOISTURE WILL LINGER FOR ISOLATED
THUNDERSTORMS.  ERRATIC GUSTY WINDS WILL BE POSSIBLE NEAR
THUNDERSTORMS ALONG WITH LIGHT RAINFALL.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

14/10
Hazardous weather outlook, Jul 3, 6:34 AM MDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
634 AM MDT THU JUL 3 2008

COZ058>089-093>099-041245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
634 AM MDT THU JUL 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
CONTINUE INTO THE EVENING. SOME OF THE STORMS MAY MOVE SLOWLY...AND
PRODUCE LOCALLY HEAVY RAINFALL. OVER THE EASTERN MOUNTAINS AND
INTERSTATE 25 CORRIDOR...A FEW STORMS MAY BECOME SEVERE WITH HAIL
AROUND 1 INCH IN DIAMETER...WIND GUSTS TO 60 MPH AND CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ONLY ISOLATED THUNDERSTORMS ARE EXPECTED ON FRIDAY...MAINLY
OVER THE HIGHER TERRAIN.

THERE WILL BE A GREATER CHANCE FOR STORMS SATURDAY AND SUNDAY AS
A COUPLE OF WEAK DISTURBANCES MOVE THROUGH THE NORTHERN ROCKIES.
OVER THE EASTERN PLAINS...A COUPLE OF THESE STORMS COULD BE ON THE
STRONG SIDE...WITH THE POTENTIAL FOR LARGE HAIL AND STRONG WINDS
IN ADDITION TO THE LIGHTNING THREAT. THE CHANCE FOR ISOLATED TO
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND ADJACENT PLAINS THIS
AFTERNOON AND EVENING.

In the hours before

Local storm report, Jul 3, 3:09 PM MDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
309 PM MDT THU JUL 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             7 NNW WOODLAND PARK     39.09N 105.10W
07/03/2008  M2.50 INCH       TELLER             CO   PARK/FOREST SRVC

            STARTED AT 301 PM AND ON GOING.

&&

JCERU
Local storm report, Jul 3, 3:18 PM MDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
318 PM MDT THU JUL 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             7 NNE SILVER CLIFF      38.23N 105.33W
07/03/2008  M0.75 INCH       CUSTER             CO   TRAINED SPOTTER

&&

JCERU
Local storm report, Jul 3, 3:34 PM MDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MDT THU JUL 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             7 NNW WOODLAND PARK     39.09N 105.10W
07/03/2008  M1.25 INCH       TELLER             CO   PUBLIC

&&

TMAGNUSO
Local storm report, Jul 3, 4:03 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
403 PM MDT THU JUL 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             6 SE TEXAS CREEK        38.34N 105.50W
07/03/2008  M0.88 INCH       FREMONT            CO   TRAINED SPOTTER

            1 INCH DEPTH ON THE GROUND. STARTED AT 350 PM.

&&

JCERU
Local storm report, Jul 3, 4:13 PM MDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
413 PM MDT THU JUL 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             4 SSW WETMORE           38.18N 105.10W
07/03/2008  M0.75 INCH       CUSTER             CO   PUBLIC

&&

MN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:41 PM MDTRiver Flood WarningPUBFremont14 hr
Jul 3, 8:11 PM MDTSevere Thunderstorm WarningPUBEl Paso4 min
Jul 3, 8:19 PM MDTSevere Thunderstorm WarningPUBEl Paso27 min
Jul 3, 8:42 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller3 hr
Jul 4, 5:14 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.